| Model Number |
9850EV48US |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/19/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
Event or Problem Description
Edwards received notification of a transcatheter tricuspid valve replacement (ttvr) procedure involving the evoque system.The patient experienced pulseless electrical activity which required cpr and defibrillation shocks.The pea occurred between 30 minutes and 2 hours after the patient left the procedure.The patient coughed up blood prior to experiencing respiratory arrest and pea.The patient had broken ribs due to cpr.After this event the patient had a ct, and the valve was identified as canted.The valve was implanted well and was dislodged during cpr post procedure.No actions have been taken to treat the canting.The valve was noted to be canted toward the atrium, which limited available options for additional action.Although other potential actions such as moving to surgery were being considered for the patient, according to the latest update the patient is dnr and is being transferred to hospice.The reported perceived root cause for pea was due to respiratory arrest.During the index procedure, all of the secondary flex was needed to get relatively central, and all of the depth knob was needed to be deep enough to capture leaflets.However, there were sufficient device maneuvers to successfully deploy the valve and still had 2 of depth on at valve deployment.Both ice and tee were used during procedure.All leaflets had confirmed capture.The anchors were at the hinge points of the annulus prior to final valve release.The final valve deployment position was at annular level.There was no pvl observed and only potential trace central regurgitation noted.Per internal imaging review of the post operative day (pod) 1 ct, findings indicate migration of the 48mm evoque valve from its originally deployed position.The lateral aspect is more atrial 10mm from the tv annulus with most of the anchors near the annulus.The major root cause for valve migrates from deployment position cannot be identified from imaging.
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, and h11.Additional information received reporting that at time of deployment and after deployment there were no concerns of stability of the valve.There were some imaging challenges that we had to overcome such as shadowing and multiple views were used to confirm capture and ice as well.The physician and team felt confident they had capture.The assisting physician said he imaged the valve prior to chest compressions, and he said the valve was very stable at that time.It was only after chest compressions that the valve canted.After internal image review, the procedural tee noted there is evidence of the 48 mm evoque valve was deployed too atrial with lateral aspect more atrial (>10mm from the tv annulus).Most of the anchors are at the annulus.Limited procedural images received of the deployment steps.The evoque valve appears minorly unstable.The final transvalvular tr is trace, with two pvl jets: a mild to moderate lateral jet and a trace septal jet.The tv mean inflow gradient measures 2 mmhg at 69 bpm.Cannot confirm any device related issues or malfunction.The major root cause for valve migrates from deployment position cannot be identified from imaging.The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6:
analysis of images.Based on the complaint investigation, the complaint for malposition - valve migrates from deployment position was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Internal imaging evaluation revealed the evoque valve to be deployed too atrial with the lateral aspect >10mm from the annulus.The rest of the valve appears to be at the annulus.The root cause of the high positioning cannot be confirmed through imaging, however as reported from the hospital, the valve shifted positions following the cpr.Indicating the pressure placed on the right ventricle through cpr likely contributed to the event and potentially exacerbated the high lateral positioning of the evoque valve.Malposition events such as migration may be caused by a variety of factors such as device to native anatomy sizing (perimeter-derived diameter), procedural factors and patient factors.Migration may occur as a result of lack of leaflet capture and rv volume changes upon implantation or volume management.The mismanagement of rv volume may result in valve instability and may cascade to valve migration.Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no corrective or preventative actions were required.